Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 61, NWS Northern Indiana

September 28, 2017

NWS Northern Indiana issued this small craft advisory at Sep 28, 2017, 5:07 AM EDT. It took effect at Sep 29, 2017, 4:00 AM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2017, 5:07 AM EDT (09:07 UTC)
In effect from
Sep 29, 2017, 4:00 AM EDT
Expired
Sep 30, 2017, 11:00 AM EDT
In force
31 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

782 
WHUS73 KIWX 280907
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 AM EDT THU SEP 28 2017

LMZ043-046-281715-
/O.EXP.KIWX.SC.Y.0060.000000T0000Z-170928T0900Z/
/O.NEW.KIWX.SC.Y.0061.170929T0800Z-170930T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
507 AM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 5 AM EDT
SATURDAY...

* WINDS...NORTH TO NORTHWEST AT 15 TO 25 KNOTS...WITH GUSTS TO 30
  KNOTS.

* WAVES...3 TO 7 FEET..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
9 follow-up statements
976 
WHUS73 KIWX 281440
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 AM EDT THU SEP 28 2017

LMZ043-046-282245-
/O.CON.KIWX.SC.Y.0061.170929T0800Z-170930T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1040 AM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
5 AM EDT SATURDAY...

* WINDS...WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  TONIGHT...BECOMING NORTH FRIDAY AT 15 TO 25 KNOTS WITH GUSTS  
  TO 30 KNOTS. 

* WAVES...BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT...THEN INCREASING
  TO 4 TO 7 FEET WITH OCCASIONAL 9 FOOT WAVES FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
932 
WHUS73 KIWX 282042
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT THU SEP 28 2017

LMZ043-046-290445-
/O.CON.KIWX.SC.Y.0061.170929T0800Z-170930T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 PM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
5 AM EDT SATURDAY...

* WINDS...WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS 
  TONIGHT...BECOMING NORTH FRIDAY AT 15 TO 25 KNOTS WITH GUSTS 
  TO 30 KNOTS. 

* WAVES...BUILDING TO 3 TO 6 FEET OVERNIGHT...THEN INCREASING TO 5
  TO 8 FEET WITH OCCASIONAL 10 FOOT WAVES FRIDAY AND FRIDAY 
  EVENING BEFORE DIMINISHING TO 3 TO 5 FEET EARLY SATURDAY 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
245 
WHUS73 KIWX 290142
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 PM EDT THU SEP 28 2017

LMZ043-046-290945-
/O.CON.KIWX.SC.Y.0061.170929T0800Z-170930T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
942 PM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
5 AM EDT SATURDAY...

* WINDS...SOUTHWEST TO WEST 10 TO 15 KNOTS BECOMING WEST TO
  NORTHWEST AT 15 TO 20 KNOTS OVERNIGHT WITH GUSTS TO 25 KNOTS.
  BECOMING NORTH FRIDAY AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.
 
* WAVES...BUILDING TO 3 TO 6 FEET OVERNIGHT...THEN INCREASING TO 
  5 TO 8 FEET WITH OCCASIONAL 10 FOOT WAVES FRIDAY AND FRIDAY 
  EVENING BEFORE DIMINISHING TO 3 TO 5 FEET EARLY SATURDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
671 
WHUS73 KIWX 290817
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 AM EDT FRI SEP 29 2017

LMZ043-046-291630-
/O.CON.KIWX.SC.Y.0061.000000T0000Z-170930T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
417 AM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...NORTH 15 TO 25 KNOTS VEERING NORTHEAST 10 TO 20 KNOTS
  TONIGHT.
 
* WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET WITH OCCASIONAL 10
  FOOT WAVES TODAY AND TONIGHT BEFORE SUBSIDING TO 3 TO 5 FEET 
  EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
285 
WHUS73 KIWX 291428
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 AM EDT FRI SEP 29 2017

LMZ043-046-292230-
/O.CON.KIWX.SC.Y.0061.000000T0000Z-170930T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1028 AM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...NORTH 15 TO 25 KNOTS VEERING NORTHEAST 10 TO 20 KNOTS 
  TONIGHT. 

* WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET WITH OCCASIONAL 10 
  FOOT WAVES TODAY AND TONIGHT BEFORE SUBSIDING TO 3 TO 5 FEET 
  EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
208 
WHUS73 KIWX 292012
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT FRI SEP 29 2017

LMZ043-046-300415-
/O.CON.KIWX.SC.Y.0061.000000T0000Z-170930T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
412 PM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...NORTH 15 TO 25 KNOTS VEERING NORTHEAST 10 TO 20 KNOTS 
  TONIGHT. 

* WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET EARLY SATURDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
270 
WHUS73 KIWX 300222
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 PM EDT FRI SEP 29 2017

LMZ043-046-300900-
/O.CON.KIWX.SC.Y.0061.000000T0000Z-170930T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1022 PM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS TONIGHT. 

* WAVES...SUBSIDING TO 3 TO 5 FEET EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
848 
WHUS73 KIWX 300832
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 AM EDT SAT SEP 30 2017

LMZ043-046-301500-
/O.EXT.KIWX.SC.Y.0061.000000T0000Z-170930T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
432 AM EDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTHEAST 10 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
798 
WHUS73 KIWX 301500
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 AM EDT SAT SEP 30 2017

LMZ043-046-301600-
/O.EXP.KIWX.SC.Y.0061.000000T0000Z-170930T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1100 AM EDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 3:49 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 28, 3:49 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
349 AM EDT Thu Sep 28 2017

.SYNOPSIS...
Issued at 322 AM EDT Thu Sep 28 2017

More seasonable temperatures will be in store for the region into
this weekend. A few locations in northwestern Indiana and far
southwestern Lower Michigan could see a light shower or sprinkle this
morning. Highs will generally be in the mid 60s to low 70s with
lows in the mid to upper 40s through the period.

&&

.SHORT TERM...(Today and Tonight)
Issued at 322 AM EDT Thu Sep 28 2017

Experimental non-operational GOES 16 water vapor loop this
morning shows a dearth of mid and low level moisture over Lake
Michigan which is inhibiting shower development. Still really
good low level convergence along lakeshore with nocturnal cooling
and offshore flow. HRRR still paints some light returns through
the morning hours and will trim pops back to very slight chances
with model soundings showing decent lift within very shallow
moisture layer. IR shows a nice cloud plume so mostly cloudy
still on track south of lake this morning. Subsidence associated
with synoptic high has scoured remainder of cloud cover away from
lake and just some occasional high clouds today streaming
northeast from convection over the deep south. Should be a near
normal late September day with highs in the upper 60s to lower
70s.

Northern stream short wave to drop southeast tonight and skirt
northern third of area. Moisture limited but some lake enhancement
possible as flow turns off the lake. Kept a low chance going
across the north. As flow veers Friday morning pcpn chances will
be confined to NW Ohio with backside of departing wave and near
Lake Michigan with another marginal window for some lake effect
showers through the afternoon before ending.

&&

.LONG TERM...(Friday through Wednesday)
Issued at 322 AM EDT Thu Sep 28 2017

Synoptically not much in the long term other than warming
temperatures once again and a question of pcpn chances mid week.

High pressure will build over the Great Lakes this weekend
providing a nice end to September with near to slightly below
normal temperatures. Still a little concerned for northeast flow
off of Lake Erie to push a marine layer well inland which could
result in some low level stratus Saturday morning under inversion
over parts of NW Ohio. 00z NAM looks a bit more northerly with low
level winds compared to last night so will continue to mention and
monitor.

High pressure moves to mid Atlantic and northeast Monday allowing
return flow to develop. Warming temperatures expected with highs
back into the 70s and close to 80 in the south. Have opted to lean
more toward ECMWF and Canadian for mid to late week with potent
upper level ridge once again developing over the TN/OH valley.
This should block any northward transport of moisture from
possible tropical remnants per GFS solution. EC and GEM transport
this moisture more west than north along southern periphery of
high which looks more reasonable at this time. Thus discounted
Superblend PoPs and kept Wednesday dry and bumped temps a few
degrees.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday morning)
Issued at 1243 AM EDT Thu Sep 28 2017

Cool northerly flow over warm Lake MI waters will support a broken
low VFR cloud deck for much of the day at KSBN, with some of this
working into KFWA later this morning/afternoon. Could see a brief
sprinkle/shower at KSBN this morning, though point chances are too
low for a mention at this time. VFR/dry otherwise through the TAF
cycle.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement until 4 AM CDT early this morning for
     INZ003.

MI...Beach Hazards Statement until 5 AM EDT early this morning for
     MIZ077.

OH...NONE.
LM...Small Craft Advisory until 5 AM EDT early this morning for
     LMZ043-046.

&&

SYNOPSIS...Steinwedel/Lashley
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 27, 10:40 PM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1040 PM EDT Wed Sep 27 2017

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-290245-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
1040 PM EDT Wed Sep 27 2017 /940 PM CDT Wed Sep 27 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-290245-
La Porte-Berrien-
1040 PM EDT Wed Sep 27 2017 /940 PM CDT Wed Sep 27 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Tonight

Dangerous swimming conditions due to high waves and rip currents can
be expected through late tonight along Lake Michigan beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Dangerous swimming conditions due to high waves and rip currents are
expected again Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-290245-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1040 PM EDT Wed Sep 27 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Tonight

Conditions hazardous to small craft can be expected through late
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Conditions hazardous to small craft are expected again Friday into
Saturday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 5:07 AM EDTBeach Hazards StatementIWX54 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.